Alert archive / Missouri / Special Weather Statements in 2011
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at May 27, 2011, 2:25 PM CDT for Taney County, Missouri. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 2:25 PM CDT (19:25 UTC)
- Expired
- May 27, 2011, 3:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
County Taney County, MO
The radar
The Springfield radar (KSGF), 67 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
003
WWUS83 KSGF 271925
SPSSGF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT FRI MAY 27 2011
MOZ104-272015-
TANEY MO-
225 PM CDT FRI MAY 27 2011
...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 315 PM CDT...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF TABLE ROCK...OR 4 MILES WEST OF
KIMBERLING CITY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.
LAT...LON 3651 9332 3676 9331 3677 9329 3682 9295
3681 9291 3681 9277 3650 9277
TIME...MOT...LOC 1925Z 257DEG 32KT 3662 9344
$$
WISEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at May 27, 12:47 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 27, 12:47 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1247 PM CDT FRI MAY 27 2011 ...UPDATE TO AVIATION... .UPDATE... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING ACROSS EASTERN KANSAS INTO NORTHEASTERN OKLAHOMA THIS MORNING. THIS ACTIVITY IS DEVELOPING IN AN AREA OF MOISTURE TRANSPORT AND THETA-E ADVECTION. IN ADDITIONAL A WEAK UPPER LEVEL DISTURBANCE IS ALSO SPREADING EAST ACROSS THE CENTRAL PLAINS. ELEVATED INSTABILITY IS ALSO SPREADING NORTH INTO THE AREA WITH THIS ACTIVITY. THESE FEATURES WILL CONTINUE TO SPREAD TO THE NORTH AND EAST ACROSS THE REGION THIS AFTERNOON. SCATTERED SHOWERS WITH ISOLATED TO SCATTERED THUNDERSTORMS WILL SPREAD TO THE EAST NORTHEAST ACROSS THE AREA...WITH THE BEST COVERAGE GENERALLY EXPECTED ACROSS EXTREME SOUTHEAST KANSAS AND THE WESTERN MISSOURI OZARKS INTO CENTRAL MISSOURI. SMALL HAIL MAY BE POSSIBLE WITH THE STRONGER STORMS ACROSS THE WESTERN PORTIONS OF THE FORECAST AREA. HAVE INCREASED POPS FOR TODAY BASED ON THESE TRENDS. UPDATED PRODUCTS HAVE BEEN SENT. WISE && .DISCUSSION... A COOL START THIS MORNING WITH READINGS IN THE LOWER 50S AND UPPER 40S. THE COOLER READINGS ARE AT THE LOCATIONS THAT HAVE CLEARER SKIES AND LIGHTER WINDS THIS MORNING. WE WILL SEE SOME QUICK CHANGES IN THE WEATHER LATER TODAY. A RAPID RETURN OF WARMTH AND MOISTURE WILL HAPPEN OVER THE NEXT 24 HOURS. A SURFACE LOW WILL DEVELOP IN NORTHWEST TEXAS AND A STRONG LOW LEVEL JET WILL SURGE MOISTURE NORTHWARD LATER TODAY AND TONIGHT. A SURFACE WARM FRONT WILL ALSO BEGIN TO ADVANCE NORTHWARD TOWARDS THE OZARKS LATE TODAY. A STRONG CAP THIS AFTERNOON WILL KEEP THE DEVELOPMENT TO A MINIMAL ACROSS OUR AREA...BUT EXPECTING SOME SHOWERS AND STORMS MOVING INTO THE AREA LATE THIS EVENING AND OVERNIGHT. DECENT ISENTROPIC LIFT WITH LOW LEVEL MOISTURE STEADILY INCREASING WILL HELP DEVELOP STRONG TO ISOLATED SEVERE STORMS POSSIBLE TONIGHT. A DIFLUENT MID AND UPPER LEVEL JET WITH FORECAST SOUNDINGS SHOW MLCAPE FROM 1000 TO 2000 J/KG...A STRENGTHENING LOW LEVEL JET TONIGHT WITH 50 TO 60 EFFECTIVE SHEAR POSSIBLE WHICH WILL SUPPORT THE CHANCE FOR A FEW STORMS WITH LARGE HAIL WHICH WILL BE THE MAIN THREAT. MOST OF THE ACTIVITY WILL BE MOVING INTO CENTRAL AND NORTHERN MISSOURI BY LATE SATURDAY MORNING. WARMER AND MORE HUMID CONDITIONS WILL MOVE IN FOR THE WEEKEND. THE FRONTAL BOUNDARY WILL BE NORTH OF OUR REGION AND A SURFACE HIGH TO AND MID LEVEL HIGH PRESSURE WILL BUILD IN FOR THE LATTER PART OF THE WEEKEND. THE WEATHER PATTERN LOOKS PRETTY QUIET AND ALMOST SUMMER LIKE WITH A RIDGE OF HIGH PRESSURE JUST TO OUR EAST WITH STORM SYSTEMS MOVING OUT OF THE ROCKIES UP TO THE NORTHERN PLAINS. OCCASIONAL PRESSURE GRADIENTS WILL KEEP SOUTHERLY WINDS ON THE BREEZY SIDE FROM TIME TO TIME. TEMPERATURES WILL BE IN THE MID AND UPPER 80S IN THE AFTERNOONS AND IN THE MID 60S AT NIGHT. A SAGGING FRONTAL BOUNDARY MAY TRY TO SLIP DOWN DURING THE MIDDLE PART OF NEXT WEEK TO GIVE SLIGHT CHANCE FOR POPS BUT KEEPING THE FORECAST MAINLY DRY AND VERY WARM NEXT WEEK. LOOKING AT A MID LEVEL RIDGE OF HIGH PRESSURE REALLY SETTING UP ACROSS THE CENTRAL AND SOUTHERN PLAINS REGION BY THE END OF NEXT WEEK WHICH WILL MAKE FOR MORE DRY AND WARM CONDITIONS. GRIFFIN && .AVIATION... CURRENTLY AN ELEVATED LINE OF CONVECTION HAS DEVELOPED ALONG A DISTURBANCE ACROSS EASTERN KANSAS AND WESTERN MISSOURI. AS THIS CONVECTION LIFTS NORTH NORTHEAST ACROSS SOUTHWEST MISSOURI IT WILL IMPACT ALL THREE TAF SITES THIS AFTERNOON. EXPECTING A LULL IN CONVECTION ONCE THIS LINE MOVES THROUGH LATE IN THE AFTERNOON AND EARLY EVENING BEFORE A WARM FRONT LIFTS NORTH ACROSS THE MISSOURI ARKANSAS BORDER AND ONCE AGAIN BRINGS SHOWERS AND THUNDERSTORMS ACROSS THE REGION IMPACTING ALL THREE SITES AGAIN. PINPOINTING THE EXACT TIMING AND LOCATION OF STORMS WILL BE NEXT TO IMPOSSIBLE...THEREFORE HAVE MENTION OF VCTS AND VCSH THROUGH THE OVERNIGHT AND EARLY SATURDAY MORNING. EXPECTING VFR CEILINGS AND VISIBILITIES TO PREVAIL THROUGH MOST OF THE TAF PERIOD...HOWEVER AN MVFR STRATUS DECK CONTINUES TO HOVER OVER BBG...AND IS EXPECTED TO PREVAIL THROUGH MOST OF THE AFTERNOON. COULD SEE MVFR OR IFR CONDITIONS IF ANY SITE IS DIRECTLY IMPACTED BY A THUNDERSTORM. KURTZ && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 27, 12:57 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1257 PM CDT FRI MAY 27 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1257 PM CDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. ELEVATED HAIL RISK. ELEVATED LIGHTNING RISK. DISCUSSION... A CLUSTER OF THUNDERSTORMS WILL MOVE FROM WEST TO EAST ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON. STRONGER STORMS WILL BE CAPABLE OF NICKEL SIZED HAIL AND WIND GUSTS OF 30 TO 40 MPH. FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL ALSO OCCUR WITH STRONGER STORMS. SCATTERED THUNDERSTORMS WILL THEN BE POSSIBLE AGAIN THIS EVENING AND OVERNIGHT. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH THE MAIN RISK BEING LARGE HAIL UP TO THE SIZE OF QUARTERS. THE RISK FOR FLOODING WILL PERSIST ACROSS SOUTHERN MISSOURI NEAR TABLE ROCK LAKE...LAKE TANEYCOMO...AND BULL SHOALS LAKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY INTO SATURDAY NIGHT ACROSS CENTRAL MISSOURI. A FEW STRONG TO SEVERE STORMS MAY BE POSSIBLE WITH LARGE HAIL THE MAIN THREAT...MAINLY NORTH OF HIGHWAY 60. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LOCAL WEATHER CONDITIONS THROUGH TONIGHT. WHILE WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED...SOME LOCALIZED ACTIVATION MAY BE REQUIRED WHERE STRONGER STORMS OCCUR. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Special weather statement, May 27, 1:22 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
122 PM CDT FRI MAY 27 2011
MOZ094-102-271900-
BARRY MO-LAWRENCE MO-
122 PM CDT FRI MAY 27 2011
...SIGNIFICANT WEATHER ALERT FOR NORTHERN BARRY AND SOUTHERN LAWRENCE
COUNTIES UNTIL 2 PM CDT...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTH OF PIONEER...OR 7 MILES WEST OF
MONETT...MOVING EAST AT 45 MPH. PENNY TO NICKEL SIZE HAIL IS
EXPECTED WITH THIS STORM.
LAT...LON 3684 9407 3698 9406 3713 9361 3688 9362
3679 9406
TIME...MOT...LOC 1822Z 250DEG 38KT 3691 9397
WISELocal storm report, May 27, 1:31 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
131 PM CDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 1 ENE POWELL 36.63N 94.16W
05/27/2011 E0.75 INCH MCDONALD MO POST OFFICE
&&
JTKSpecial weather statement, May 27, 1:34 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 134 PM CDT FRI MAY 27 2011 MOZ077-088-089-094-271900- BARTON MO-JASPER MO-DADE MO-LAWRENCE MO- 134 PM CDT FRI MAY 27 2011 ...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN JASPER...NORTHWESTERN LAWRENCE...SOUTHEASTERN BARTON AND SOUTHWESTERN DADE COUNTIES UNTIL 200 PM CDT... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ALBA...OR 7 MILES NORTHWEST OF CARTHAGE...MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN JASPER...NORTHWESTERN LAWRENCE...SOUTHEASTERN BARTON AND SOUTHWESTERN DADE COUNTIES...INCLUDING ALBA...PURCELL AND JASPER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3743 9393 3717 9388 3717 9447 3733 9446 TIME...MOT...LOC 1834Z 260DEG 32KT 3726 9436 WISE
Local storm report, May 27, 1:36 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
136 PM CDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM HAIL 5 WSW MONETT 36.91N 94.01W
05/27/2011 E0.88 INCH BARRY MO LAW ENFORCEMENT
REPORTED AT THE MONETT AIRPORT KHFJ.
&&
DSASpecial weather statement, May 27, 1:57 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 PM CDT FRI MAY 27 2011
MOZ088-089-094-271930-
JASPER MO-DADE MO-LAWRENCE MO-
157 PM CDT FRI MAY 27 2011
...SIGNIFICANT WEATHER ALERT FOR EAST CENTRAL JASPER...NORTHERN
LAWRENCE AND SOUTHEASTERN DADE COUNTIES UNTIL 230 PM CDT...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR AVILLA...OR 11 MILES EAST OF CARTHAGE...
MOVING EAST AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
PEOPLE IN EASTERN JASPER...NORTHERN LAWRENCE AND SOUTHEASTERN DADE
COUNTIES...INCLUDING MILLER...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3727 9422 3736 9362 3728 9362 3728 9361
3711 9360 3709 9419
TIME...MOT...LOC 1857Z 263DEG 44KT 3720 9409
WISESpecial weather statement, May 27, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT FRI MAY 27 2011
MOZ104-272015-
TANEY MO-
225 PM CDT FRI MAY 27 2011
...SIGNIFICANT WEATHER ALERT FOR TANEY COUNTY UNTIL 315 PM CDT...
AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF TABLE ROCK...OR 4 MILES WEST OF
KIMBERLING CITY...MOVING EAST AT 35 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.
LAT...LON 3651 9332 3676 9331 3677 9329 3682 9295
3681 9291 3681 9277 3650 9277
TIME...MOT...LOC 1925Z 257DEG 32KT 3662 9344
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:58 AM CDT | Special Weather Statement | SGF | Newton | 32 min |
| May 27, 11:59 AM CDT | Areal Flood Warning | SGF | Barry, Stone, Taney | 24 hr |
| May 27, 12:29 PM CDT | Special Weather Statement | SGF | Jasper | 31 min |
| May 27, 1:07 PM CDT | Special Weather Statement | SGF | Barry, McDonald | 23 min |
| May 27, 1:15 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 45 min |
| May 27, 1:22 PM CDT | Special Weather Statement | SGF | Lawrence | 38 min |
| May 27, 1:34 PM CDT | Special Weather Statement | SGF | Jasper | 26 min |
| May 27, 1:56 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 49 min |
| May 27, 1:57 PM CDT | Special Weather Statement | SGF | Lawrence | 33 min |
| May 27, 2:33 PM CDT | Special Weather Statement | SGF | Greene, Lawrence | 42 min |
| May 27, 4:19 PM CDT | Special Weather Statement | SGF | Douglas | 26 min |
| May 27, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 36 min |
| May 27, 4:45 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 28 min |
| May 27, 5:14 PM CDT | Special Weather Statement | SGF | Howell | 31 min |
Nearby
Special Weather Statements in Missouri, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.